Home » Frequently asked Questions on Health » What is the cause for passing black stools?

What is the cause for passing black stools?

Q: I am 34 years old, suffering from mild pain in my upper stomach for more than 2 months. This is more predominant when my stomach is empty and at midnight. Last week I consulted a doctor. He prescribed me metronidazole tablets, ranitidine and Equirex. He asked me to discontinue metronizole after 1 week. I still have pain, though lesser than before. Two weeks back I found that had passed black colour stools, but just once. What should be my next course of medication? How long should I have to take these medicines?

A:Black stools are indicative of bleeding in the upper gastro-intestinal tract. There is also a possibility that you may be having peptic/gastric ulcer. You should undergo endoscopic examination by a gastroenterologist. In the meantime you can take Pantodac (pantoprazole) 40 mg once daily in the morning and Equirex 1 tablet two times daily to reduce acidity.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------